Alert archive / Alaska / Blizzard Warnings in 2010

Blizzard Warning 15, NWS Anchorage, AK

March 13, 2010

NWS Anchorage, AK issued this blizzard warning at Mar 13, 2010, 3:35 AM AKST. It took effect at Mar 13, 2010, 5:00 AM AKST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2010, 3:35 AM AKST (12:35 UTC)
In effect from
Mar 13, 2010, 5:00 AM AKST
Expired
Mar 14, 2010, 3:57 PM AKDT
In force
34 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WWAK42 PAFC 131235
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
335 AM AKST SAT MAR 13 2010

AKZ181-140145-
/X.NEW.PAFC.BZ.W.0015.100313T1400Z-100314T1400Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
335 AM AKST SAT MAR 13 2010

...BLIZZARD WARNING IN EFFECT UNTIL 6 AM AKDT SUNDAY FOR AREAS
WEST OF SAND POINT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 6 AM AKDT SUNDAY FOR AREAS WEST
OF SAND POINT.

AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE NORTH TODAY AND
STALL THROUGH TONIGHT. SNOW WILL INCREASE IN INTENSITY TODAY WITH
2 TO 5 INCHES FALLING BY LATE TONIGHT. IN ADDITION...NORTH TO
NORTHWEST WINDS OF 35 TO 45 MPH WILL RESULT IN BLOWING SNOW WHICH
WILL FREQUENTLY REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ155-140145-
/X.CON.PAFC.WC.Y.0008.000000T0000Z-100315T0100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
335 AM AKST SAT MAR 13 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM AKDT SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM AKDT SUNDAY. 

AN ARCTIC AIR MASS REMAINS ENTRENCHED ACROSS THE KUSKOKWIM DELTA.
NORTH WINDS WILL CONTINUE TO INCREASE TODAY AS AN AREA OF
LOW PRESSURE SOUTH OF THE ALASKA PENINSULA ROTATES TOWARDS THE
GULF OF ALASKA. THE PRESSURE GRADIENT ALONG THE NORTHERN PERIPHERY OF
THIS SYSTEM WILL REMAIN MODESTLY STRONG THROUGH SUNDAY. AS
SUCH...AIR TEMPERATURES OF 15 TO 25 BELOW COUPLED WITH NORTH WINDS
OF 15 TO 30 MPH WILL SUPPORT BITTERLY COLD WIND CHILLS TO 45 BELOW
ZERO INTO SUNDAY AFTERNOON...WITH CONDITIONS ONLY WARMING SLIGHTLY
BY THAT TIME AS THE PRESSURE GRADIENT SLOWLY WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$
5 follow-up statements
829 
WWAK42 PAFC 140047
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
347 PM AKST SAT MAR 13 2010

AKZ181-141400-
/X.CON.PAFC.BZ.W.0015.000000T0000Z-100314T1400Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
347 PM AKST SAT MAR 13 2010

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKDT SUNDAY FOR
AREAS WEST OF SAND POINT...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKDT SUNDAY. 

SNOW AND BLOWING SNOW CONTINUES TO REDUCE VISIBILITY TO ONE
QUARTER MILE OR LESS ALONG THE ALASKA PENINSULA WEST OF SAND POINT.
CONDITIONS WILL SLOWLY IMPROVE SUNDAY MORNING AS WINDS DIMINISH
AND SNOW TAPERS OFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ155-141415-
/X.CON.PAFC.WC.Y.0008.000000T0000Z-100315T0100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
347 PM AKST SAT MAR 13 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM AKDT SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM AKDT SUNDAY. 

AN ARCTIC AIR MASS REMAINS ENTRENCHED ACROSS THE KUSKOKWIM DELTA.
NORTH WINDS CONTINUE TONIGHT COUPLED WITH THE ARCTIC AIR MASS
...RESULTING IN WIND CHILL READINGS OF 35 TO 45 BELOW ZERO
THROUGH SUNDAY EVENING. WINDS WILL SLOWLY WEAKEN DURING THE DAY AS
HIGH TEMPERATURES ONLY REACH ZERO TO 10 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$
803 
WWAK42 PAFC 141259
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
459 AM AKDT SUN MAR 14 2010

AKZ181-141800-
/X.EXT.PAFC.BZ.W.0015.000000T0000Z-100314T1800Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
459 AM AKDT SUN MAR 14 2010

...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 AM AKDT THIS MORNING...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 10 AM AKDT THIS
MORNING. 

SNOW AND BLOWING SNOW CONTINUES TO REDUCE VISIBILITY TO ONE
QUARTER MILE OR LESS ALONG THE ALASKA PENINSULA WEST OF SAND
POINT. CONDITIONS WILL SLOWLY IMPROVE LATE THIS MORNING AS WINDS
DIMINISH SLIGHTLY AND SNOW TAPERS OFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ155-150100-
/X.CON.PAFC.WC.Y.0008.000000T0000Z-100315T0100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
459 AM AKDT SUN MAR 14 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM AKDT THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM AKDT THIS
AFTERNOON. 

AN ARCTIC AIR MASS REMAINS ENTRENCHED ACROSS THE KUSKOKWIM DELTA.
NORTH WINDS WILL CONTINUE TODAY COUPLED WITH THE ARCTIC AIR
MASS ... RESULTING IN WIND CHILL READINGS OF 35 TO 45 BELOW ZERO
THROUGH THIS AFTERNOON. WINDS WILL SLOWLY WEAKEN DURING THE DAY AS
HIGH TEMPERATURES ONLY REACH ZERO TO 10 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$
848 
WWAK42 PAFC 141317 CCA
WSWALU

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
514 AM AKDT SUN MAR 14 2010

AKZ181-141800-
/X.COR.PAFC.BZ.W.0015.000000T0000Z-100314T1800Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
514 AM AKDT SUN MAR 14 2010

...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 AM AKDT THIS MORNING
FOR AREAS WEST OF SAND POINT...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 10 AM AKDT THIS
MORNING FOR AREAS WEST OF SAND POINT. 

SNOW AND BLOWING SNOW CONTINUES TO REDUCE VISIBILITY TO ONE
QUARTER MILE OR LESS ALONG THE ALASKA PENINSULA WEST OF SAND
POINT. CONDITIONS WILL SLOWLY IMPROVE LATE THIS MORNING AS WINDS
DIMINISH SLIGHTLY AND SNOW TAPERS OFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ155-150100-
/X.CON.PAFC.WC.Y.0008.000000T0000Z-100315T0100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
514 AM AKDT SUN MAR 14 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM AKDT THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM AKDT THIS
AFTERNOON. 

AN ARCTIC AIR MASS REMAINS ENTRENCHED ACROSS THE KUSKOKWIM DELTA.
NORTH WINDS WILL CONTINUE TODAY COUPLED WITH THE ARCTIC AIR
MASS ... RESULTING IN WIND CHILL READINGS OF 35 TO 45 BELOW ZERO
THROUGH THIS AFTERNOON. WINDS WILL SLOWLY WEAKEN DURING THE DAY AS
HIGH TEMPERATURES ONLY REACH ZERO TO 10 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$
582 
WWAK42 PAFC 141744
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
944 AM AKDT SUN MAR 14 2010

AKZ181-150000-
/X.EXT.PAFC.BZ.W.0015.000000T0000Z-100315T0000Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
944 AM AKDT SUN MAR 14 2010

...BLIZZARD WARNING NOW IN EFFECT UNTIL 4 PM AKDT THIS
AFTERNOON FOR AREAS WEST OF SAND POINT...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 4 PM AKDT THIS
AFTERNOON. 

SNOW AND BLOWING SNOW CONTINUES TO REDUCE VISIBILITY TO ONE
QUARTER MILE OR LESS ALONG THE ALASKA PENINSULA WEST OF SAND
POINT. CONDITIONS WILL SLOWLY IMPROVE LATE THIS AFTERNOON AS WINDS
DIMINISH SLIGHTLY AND SNOW TAPERS OFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

&&

$$

AKZ155-150100-
/X.CON.PAFC.WC.Y.0008.000000T0000Z-100315T0100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
944 AM AKDT SUN MAR 14 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM AKDT THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 PM AKDT THIS
AFTERNOON. 

AN ARCTIC AIR MASS REMAINS ENTRENCHED ACROSS THE KUSKOKWIM DELTA.
NORTH WINDS WILL CONTINUE TODAY COUPLED WITH THE ARCTIC AIR
MASS...RESULTING IN WIND CHILL READINGS OF 35 TO 45 BELOW ZERO
THROUGH THIS AFTERNOON. WINDS WILL SLOWLY WEAKEN DURING THE DAY AS
HIGH TEMPERATURES ONLY REACH ZERO TO 10 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

&&

$$
913 
WWAK42 PAFC 142357
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
357 PM AKDT SUN MAR 14 2010

AKZ181-150100-
/X.CAN.PAFC.BZ.W.0015.000000T0000Z-100315T0000Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
357 PM AKDT SUN MAR 14 2010

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
BLIZZARD WARNING. 

WIDESPREAD BLIZZARD CONDITIONS HAVE DIMINISHED. LOCALIZED AREAS OF BLOWING
SNOW WILL CONTINUE TO REDUCE VISIBILITIES TO ONE HALF MILE OR
LESS AT TIMES THIS EVENING BEFORE IMPROVING OVERNIGHT.

$$

AKZ155-150100-
/X.CAN.PAFC.WC.Y.0008.000000T0000Z-100315T0100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
357 PM AKDT SUN MAR 14 2010

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WIND
CHILL ADVISORY. 

WINDS WILL CONTINUE TO SLOWLY DIMINISH THIS EVENING AND OVERNIGHT.
BITTERLY COLD TEMPERATURES WILL CONTINUE THROUGH MONDAY
MORNING...WITH WIND CHILLS 25 BELOW TO 35 BELOW.

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Mar 12, 12:30 PM AKST, 15 hours 5 minutes earlier.

Area forecast discussion, Mar 12, 12:30 PM AKST, 15 hours 5 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
1230 PM AKST FRI MAR 12 2010

.ANALYSIS AND UPPER LEVELS...LONG-WAVE TROUGH EXTENDS FROM EASTERN
ASIA TO WESTERN CANADA AND AS FAR SOUTH AS 30 TO 35N LATITUDE.
A SHORT-WAVE IS LIFTING NORTHEAST ACROSS SOUTHCENTRAL THIS
MORNING...PRODUCING SNOW SHOWERS ALONG UPSLOPE AREAS OF THE
CHUGACH AND TALKEETNA MOUNTAINS...FROM ANCHORAGE AND THE MAT
VALLEY TO VALDEZ AND CORDOVA. THE MAIN CONCERN FOR THE SHIRT-TERM
IS A MAJOR STORM  SOUTH OF THE EASTERN ALEUTIANS. SATELLITE IMAGERY
SHOWS THAT A TRIPLE POINT LOW HAS DEVELOPED SOUTH OF THE ALASKS
PENINSULA AND THIS LOW WILL CONTINUE TO DEEPEN UNDER GOOD UPPER
SUPPORT WHILE THE PARENT LOW WILL QUICKLY WEAKEN. BLIZZARD WARNINGS
ARE IN EFFECT FOR THE CENTRAL AND EASTERN ALEUTIANS. THE DEEP
MOISTURE IS BEGINNING TO EXIT THIS REGION AS THE TRIPLE POINT
LOW BECOMES DOMINANT AND THE PARENT LOW SINKS SOUTHWARD...SO PRECIP
WILL BECOME SHOWERY VERY SHORTLY AND PLAN TO CANCEL THE WARNINGS.

.MODEL DISCUSSION...SOLUTIONS ARE ALL A LITTLE DIFFERENT WITH
LOCATION AND STRENGTH OF THE TWO LOW CENTERS SOUTH OF THE EASTERN
ALEUTIANS AND ALASKA PENINSULA. THE GFS/NAM APPEAR TO BETTER DEPICT
THE DOUBLE BARREL STRUCTURE...BUT THESE DIFFERENCES HAVE LITTLE
IMPACT ON THE FORECAST. ALL SOLUTIONS ARE GROUPED IN THE SAME AREA
AND SHOW THE SAME IDEA OF STRENGTHENING TRIPLE POINT LOW SOUTH THE
NEXT 24 HOURS. MORE SIGNIFICANT DIFFERENCES ARISE WITH HANDLING OF
OCCLUDED FRONT AS IT MOVES NORTHWARD ACROSS THE GULF SATURDAY.
THE GFS IS FASTEST IN SWINGING THIS FRONT WESTWARD TOWARD KODIAK
ISLAND...ALTHOUGH THE UKMET AND EC ARE NOT FAR BEHIND. HOW FAR
WESTWARD THIS FRONT PROGRESSES WILL HAVE A SIGNIFICANT IMPACT
ON KODIAK'S WEATHER AND WILL BE THE DIFFERENCE BETWEEN A LOT OF
SNOW AND WIND AND MOSTLY DRY WITH A LOT OF WIND. RIGHT NOW WE
ARE LEANING TOWARD THE MORE AGGRESSIVE GFS/ECMWF/UKMET. MODELS
ALSO SHOW OTHER WEAK TRIPLE POINT LOWS FORMING...BUT DON'T EXPECT
THESE TO DEVELOP INTO ANYTHING MORE THAN WEAK FRONTAL LOWS.

.SHORT TERM FORECAST...

SOUTHCENTRAL ALASKA...HAVE ALREADY UPDATED KODIAK FORECAST TO
TREND TOWARD SNOWIER CONDITIONS. PLAN TO ISSUE A BLIZZARD WATCH
WITH THE AFTERNOON PACKAGE...RECOGNIZING THAT IF THE OCCLUDED
FRONT IS A LITTLE FURTHER EAST THAN CURRENTLY INDICATED BY THE
MODEL CONSENSUS THE WILL STILL SEE STRONG WINDS...BUT SNOWFALL
WOULD BE MUCH LESS AND THEREFORE BLIZZARD WOULD LIKELY NOT HAPPEN.
THEREFORE...WILL HAVE TO CLOSELY MONITOR MODEL TRENDS THIS
AFTERNOON AND EVENING AND MAKE ADJUSTMENTS IF WARRANTED. EXPECT
FRONTAL PRECIP TO EXTEND UP TO THE PRINCE WILLIAM SOUND REGION
BY SATURDAY NIGHT. WITH EXTENSIVE OFFSHORE FLOW AHEAD OF THE
FRONT PRECIP WILL GENERALLY BE LIGHT. WILL ALSO HAVE TO WATCH
OUT FOR USUAL THREAT OF A BLIZZARD THROUGH THOMPSON PASS...BUT
AT THIS POINT WINDS LOOK BORDERLINE AND SNOW LOOKS LIKE IT WILL
BE LIGHT...SO NOT ENOUGH EVIDENCE TO ISSUE ANYTHING YET. THE REST
OF SOUTHCENTRAL CAN EXPECT A CHANCE OF SNOW SUNDAY INTO MONDAY AS
MOISTURE PUSHES INLAND...BUT IF SNOW DOES FALL IT SHOULD BE LIGHT.

SOUTHWEST ALASKA...THE BULK OF THE PRECIP ASSOCIATED WITH THE
STORM SYSTEM WILL REMAIN SOUTH AND EAST OF THE ALASKA PENINSULA.
HOWEVER...EXPECT A BAND OR TWO OF SNOW TO SPREAD NORTHWEST ACROSS
BRISTOL BAY LATE TONIGHT INTO SATURDAY. SNOWFALL WILL BE LIGHT AND
SHORT-LIVED. OTHERWISE...THE REST OF SOUTHWEST ALASKA WILL REMAIN
DRY WITH INCREASING NORTHERLIES DUE TO THE TIGHTENING PRESSURE
GRADIENT. A WIND CHILL ADVISORY WILL BE ISSUED FOR THE KUSKOKWIM
DELTA BEGINNING THIS EVENING. WINDS AND BELOW ZERO TEMPERATURES
WILL LAST THROUGH THE WEEKEND WITH IMPROVING CONDITIONS BY MONDAY.

BERING SEA/ALEUTIANS...STRONG WINDS AND COLD ADVECTION ON THE
BACK SIDE OF THE STORM WILL PRODUCE WIDESPREAD SNOW SHOWERS
WITH OCCASIONALLY LOW VISIBILITIES...ESPECIALLY FROM THE CENTRAL
ALEUTIANS TO SOUTHERN ALASKA PENINSULA. CONDITIONS WILL GRADUALLY
IMPROVE FROM WEST TO EAST LATE SATURDAY THROUGH MONDAY AS THE
STORM MOVES INTO THE GULF AND HIGH PRESSURE BUILDS IN FROM THE
WEST. RIGHT BEHIND THIS RIDGE A STRONG FRONT WILL MOVE INTO THE
WESTERN ALEUTIANS SUNDAY. FLOW ALONG THE FRONT WILL BE
SOUTHERLY...BUT TEMPERATURES WILL ONLY BE MARGINALLY WARMER...SO
EXPECT SNOW PERHAPS MIXED WITH RAIN.

.LONG TERM FORECAST...RIDGE MOVING ACROSS BERING SUNDAY AND MONDAY
WILL BECOME HIGHLY AMPLIFIED AHEAD OF A DIGGING WESTERN BERING
SYSTEM...SO MUCH SO THAT IT WILL LIKELY SET UP A BLOCKING PATTERN
BY MID WEEK CENTERED OVER THE EASTERN BERING AND WESTERN ALASKA.
THIS WOULD RESULT IN DRY AND SEASONABLE WEATHER FROM THE EASTERN
BERING TO MAINLAND ALASKA AND ISOLATE ANY STORMS TO THE WESTERN
BERING AND ALEUTIANS.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WATCH 171 (WITH AFTERNOON FORECAST).
MARINE...STORM WARNING...132 150 155.
         GALE WARNING...120 130 138 140 160 165 170 171 172 175 176
                        179 180.
FIRE WEATHER...NONE.

SEB MAR 10

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:03 PM AKSTWind Chill AdvisoryAFC48 hr
Mar 12, 3:29 PM AKSTBlizzard WatchAFC18 hr
Mar 12, 4:00 PM AKSTBrisk Wind AdvisoryAFC12 hr
Mar 12, 4:00 PM AKSTGale WarningAFC5 days
Mar 12, 4:00 PM AKSTSmall Craft AdvisoryAFC24 hr
Mar 12, 4:00 PM AKSTStorm WarningAFC24 hr
Mar 13, 4:00 AM AKSTGale WarningAFC4 days
Mar 13, 4:00 AM AKSTGale WarningAFC59 hr
Mar 13, 4:00 AM AKSTGale WarningAFC35 hr

Nearby

Blizzard Warnings in Alaska, 2010Every blizzard warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.